MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INFINITY ACUTE CARE SYSTEM; PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT

DRAEGER MEDICAL SYSTEMS, INC INFINITY ACUTE CARE SYSTEM; PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Model Number N/A
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Numbness (2415)
Date of Event 02/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, to provide power to a monitor with low battery, the nurse received an electric shock to the right hand while plugging the m540 into the m500.The m540 immediately disconnected from the patient, and a leakage current alarm went off in the room.The powercord was found to have some burn marks.The nurse felt a tingle numbness in the right hand.They visited the er where vitals taken there for follow-up, ekg, tnt and ck showed normal.During the evening at home on the right side of the body (arm and leg) numbness impotence of knowledge.The next morning the feeling stronger, but then subsided later the next day.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Additional Manufacturer Narrative
Further information was provided from the complainant confirming that the nurses condition continued to improve, and no treatment or sustaining injury was reported.The hospital electrician measured the wall socket power and verified the earth ground, line and neutral readings were acceptable.It was not known if the nurse was holding anything else in her other hand or leaning on anything while plugging the device in.The hospital believes it was the m540 that caused the leakage current alarm from their external line power monitoring device.The m540 and m500 devices as well as the associated accessories including the power cord, ecg leads cable, ecg extension cable, desktop power supply, docking station y adaptor, nellcor finger sensor with cable were returned for analysis.Through visual inspection, the reported burn mark on the power cord was confirmed.However, the power cord was tested and confirmed to be functional.During analysis, the reported issue could not be reproduced, no device malfunction was found.The m500 pin plate was updated to current revision, 24.As no device malfunction was identified, root cause could not be determined.
 
Event or Problem Description
It was reported that, to provide power to a monitor with low battery, the nurse received an electric shock to the right hand while plugging the m540 into the m500.The m540 immediately disconnected from the patient, and a leakage current alarm went off in the room.The powercord was found to have some burn marks.The nurse felt a tingle/numbness in the right hand.They visited the er where vitals taken there for follow-up, ekg, tnt and ck showed normal.During the evening at home on the right side of the body (arm and leg) numbness/ impotence of knowledge.The next morning the feeling stronger, but then subsided later the next day.

Brand Name
INFINITY ACUTE CARE SYSTEM
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
2156602400
MDR Report Key18950389
Report Number1220063-2024-00031
Device Sequence Number7084507
Product Code MHX
UDI-Device Identifier04049098009751
UDI-Public(01)04049098009751(11)200210(93)MS26372-53
Combination Product (Y/N)N
PMA/510(K) Number
K113798
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMS26372
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown